B12 101

Hi, on November my b12 was 105 and the doc put me on the cyanocobalamin tablets, by January b12 was down to 101 so now he says I should have been put on the injections which due to nurse availability at the surgery I just started this week, Mon weds and today. After first injection I felt awful, went home crying and slept for 2 hours. 2nd one wasnt too bad but I have had a headache since Monday, really bad around my left eye, up and over my head and in my neck. I'm a bit concerned now as b12 is so low and was making me feel terrible now what is supposed to be helping is possibly what is making me feel worse! Has anyone else here had this or know what I can do to help it?

4 Replies

  • It does take a while for damage done during a deficiency to get better and a lot of people do feel worse before they feel better - rashes are common and would appear from this that headaches are also common during initial treatment

    evidence.nhs.uk/formulary/b... - look at section on side-effects.

    Some of the things we associate with feeling dreadful are actually the body responding as it should do to infections so there may be a bit of that going on.

    What does the nurse/your GP say about it?

  • I was the same when I started mine, after my 3rd injection I felt like giving up because they made me feel horrendous and I couldn't take it anymore I couldn't breath properly, headache, dizzyiness and all my symptoms seem to get worse but after my 4th things seem to get easier not completely better but easier, and each day since then I've slowly started to pick up, I had my last loading dose on Monday (I had 5 doses) just gone and yesterday managed to go to our allotment and do a bit of planting it was hard and very tiring but it felt good to be able to leave the house, I've still got a long way to go but I'm more positive now and hopeful for some sort of normality, keep going your body needs to rest to repair damage but it will get easier

  • Hi! I stopped mine after the 3rd injection, as I had a horrible acne reaction that started a month ago today and has gotten better since then. But, my doctor saw how horrific my skin was and told me to stop immediately. You should speak to your doctor if you feel the symptoms are getting worse, everyone is different on how they react to this injection. I will probably never do them again, and just take the sublingual spray from now on after my skin gets better completely.

  • Hi thanks so much for the replies, I spoke to the nurse before she gave me my 3rd injection and she said that headaches aren't a known side effect! That was Friday, headache came back with a vengeance less than an hour of having it but seems to have eased off today, I honestly believe it is just the b12 'flooding' my system because my body hasn't had much for so long. Especially since its been a couple of days since I last had it. Haven't seen gp as it's impossible to get appointments, they cancelled 2 of my pre booked ones without telling me even though they stressed I had to have 6 injections over 2 weeks then they cancelled and when I queried it said it would be fine having last one almost a week after 5th....

    Anyway will see how I get on with next one, hopefully my body is just dealing with it as it should and I should stop being such a hypochondriac! 😊

You may also like...